June  2016, 36(6): 3435-3443. doi: 10.3934/dcds.2016.36.3435

Inheriting of chaos in uniformly convergent nonautonomous dynamical systems on the interval

1. 

Mathematical Institute, Silesian University, 746 01 Opava

Received  April 2015 Revised  September 2015 Published  December 2015

We consider nonautonomous discrete dynamical systems $\{ f_n\}_{n\ge 1}$, where every $f_n$ is a surjective continuous map $[0,1]\to [0,1]$ such that $f_n$ converges uniformly to a map $f$. It is well-known that $f$ has positive topological entropy iff $\{ f_n\}_{n\ge 1}$ has. On the other hand, for systems with zero topological entropy, $\{ f_n\}_{n\ge 1}$ with very complex dynamics can converge even to the identity map. We study the following question: Which properties of the limit function $f$ are inherited by nonautonomous system $\{ f_n\}_{n\ge 1}$? We show that Li-Yorke chaos, distributional chaos DC1 and, for zero entropy maps, infinite $\omega$-limit sets are inherited by nonautonomous systems and, for zero entropy maps, we give a criterion on $f$ under which $\{ f_n\}_{n\ge 1}$ is DC1. More precisely, our main results are: (i) If $f$ is Li-Yorke chaotic then $ \{ f_n\}_{n\ge 1}$ is Li-Yorke chaotic as well, and the analogous implication is true for distributional chaos DC1; (ii) If $f$ has zero topological entropy then the nonautonomous system inherits its infinite $\omega$-limit sets; (iii) We introduce new notion of a quasi horseshoe, a generalization of horseshoe. It turns out that $\{f_n\}_{n\ge 1}$ exhibits distributional chaos DC1 if $f$ has a quasi horseshoe. The last result is true for maps defined on arbitrary compact metric spaces.
Citation: Marta Štefánková. Inheriting of chaos in uniformly convergent nonautonomous dynamical systems on the interval. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3435-3443. doi: 10.3934/dcds.2016.36.3435
References:
[1]

A. M. Bruckner and J. Smítal, A characterization of $\omega$-limit sets of maps of the interval with zero topological entropy, Ergodic Theory & Dynam. Systems, 13 (1993), 7-19. doi: 10.1017/S0143385700007173.

[2]

J. Cánovas, Li-Yorke chaos in a class of nonautonomous discrete systems, J. Difference Equ. Appl., 17 (2011), 479-486. doi: 10.1080/10236190903049025.

[3]

T. Downarowicz, Positive entropy implies distributional chaos DC2, Proc. Amer. Math. Soc., 142 (2014), 137-149. doi: 10.1090/S0002-9939-2013-11717-X.

[4]

J. Dvořáková, Chaos in nonautonomous discrete dynamical systems, Commun. Nonlin. Sci. Numer. Simulat., 17 (2012), 4649-4652. doi: 10.1016/j.cnsns.2012.06.005.

[5]

V. V. Fedorenko, A. N. Šarkovskii and J. Smítal, Characterizations of weakly chaotic maps of the interval, Proc. Amer. Math. Soc., 110 (1990), 141-148. doi: 10.1090/S0002-9939-1990-1017846-5.

[6]

G.-L. Forti, L. Paganoni and J. Smítal, Dynamics of homeomorphisms on minimal sets generated by triangular mappings, Bull. Austral. Math. Soc., 59 (1999), 1-20. doi: 10.1017/S000497270003255X.

[7]

S. Kolyada and L. Snoha, Topological entropy of nonautonomous dynamical systems, Random & Comput. Dynamics, 4 (1996), 205-233.

[8]

M. Kuchta, Shadowing property of continuous maps with zero topological entropy, Proc. Amer. Math. Soc., 119 (1993), 641-648. doi: 10.1090/S0002-9939-1993-1165058-X.

[9]

M. Misiurewicz and J. Smítal, Smooth chaotic maps with zero topological entropy, Ergodic Theory & Dynam. Systems, 8 (1988), 421-424. doi: 10.1017/S0143385700004557.

[10]

A. N. Šarkovskii, Attracting sets containing no cycles, Ukrain. Mat. Ž., 20 (1968), 136-142.

[11]

B. Schweizer and J. Smítal, Measures of chaos and a spectral decomposition of dynamical systems on the interval, Trans. Amer. Math. Soc., 344 (1994), 737-754. doi: 10.1090/S0002-9947-1994-1227094-X.

[12]

J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc., 297 (1986), 269-282. doi: 10.1090/S0002-9947-1986-0849479-9.

[13]

J. Smítal and M. Štefánková, Distributional chaos for triangular maps, Chaos, Solitons and Fractals, 21 (2004), 1125-1128. doi: 10.1016/j.chaos.2003.12.105.

show all references

References:
[1]

A. M. Bruckner and J. Smítal, A characterization of $\omega$-limit sets of maps of the interval with zero topological entropy, Ergodic Theory & Dynam. Systems, 13 (1993), 7-19. doi: 10.1017/S0143385700007173.

[2]

J. Cánovas, Li-Yorke chaos in a class of nonautonomous discrete systems, J. Difference Equ. Appl., 17 (2011), 479-486. doi: 10.1080/10236190903049025.

[3]

T. Downarowicz, Positive entropy implies distributional chaos DC2, Proc. Amer. Math. Soc., 142 (2014), 137-149. doi: 10.1090/S0002-9939-2013-11717-X.

[4]

J. Dvořáková, Chaos in nonautonomous discrete dynamical systems, Commun. Nonlin. Sci. Numer. Simulat., 17 (2012), 4649-4652. doi: 10.1016/j.cnsns.2012.06.005.

[5]

V. V. Fedorenko, A. N. Šarkovskii and J. Smítal, Characterizations of weakly chaotic maps of the interval, Proc. Amer. Math. Soc., 110 (1990), 141-148. doi: 10.1090/S0002-9939-1990-1017846-5.

[6]

G.-L. Forti, L. Paganoni and J. Smítal, Dynamics of homeomorphisms on minimal sets generated by triangular mappings, Bull. Austral. Math. Soc., 59 (1999), 1-20. doi: 10.1017/S000497270003255X.

[7]

S. Kolyada and L. Snoha, Topological entropy of nonautonomous dynamical systems, Random & Comput. Dynamics, 4 (1996), 205-233.

[8]

M. Kuchta, Shadowing property of continuous maps with zero topological entropy, Proc. Amer. Math. Soc., 119 (1993), 641-648. doi: 10.1090/S0002-9939-1993-1165058-X.

[9]

M. Misiurewicz and J. Smítal, Smooth chaotic maps with zero topological entropy, Ergodic Theory & Dynam. Systems, 8 (1988), 421-424. doi: 10.1017/S0143385700004557.

[10]

A. N. Šarkovskii, Attracting sets containing no cycles, Ukrain. Mat. Ž., 20 (1968), 136-142.

[11]

B. Schweizer and J. Smítal, Measures of chaos and a spectral decomposition of dynamical systems on the interval, Trans. Amer. Math. Soc., 344 (1994), 737-754. doi: 10.1090/S0002-9947-1994-1227094-X.

[12]

J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc., 297 (1986), 269-282. doi: 10.1090/S0002-9947-1986-0849479-9.

[13]

J. Smítal and M. Štefánková, Distributional chaos for triangular maps, Chaos, Solitons and Fractals, 21 (2004), 1125-1128. doi: 10.1016/j.chaos.2003.12.105.

[1]

Jakub Šotola. Relationship between Li-Yorke chaos and positive topological sequence entropy in nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 5119-5128. doi: 10.3934/dcds.2018225

[2]

Ghassen Askri. Li-Yorke chaos for dendrite maps with zero topological entropy and ω-limit sets. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 2957-2976. doi: 10.3934/dcds.2017127

[3]

Daniel Gonçalves, Bruno Brogni Uggioni. Li-Yorke Chaos for ultragraph shift spaces. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2347-2365. doi: 10.3934/dcds.2020117

[4]

Hongyong Cui, Peter E. Kloeden, Meihua Yang. Forward omega limit sets of nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems - S, 2020, 13 (4) : 1103-1114. doi: 10.3934/dcdss.2020065

[5]

Dominik Kwietniak. Topological entropy and distributional chaos in hereditary shifts with applications to spacing shifts and beta shifts. Discrete and Continuous Dynamical Systems, 2013, 33 (6) : 2451-2467. doi: 10.3934/dcds.2013.33.2451

[6]

Lidong Wang, Hui Wang, Guifeng Huang. Minimal sets and $\omega$-chaos in expansive systems with weak specification property. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1231-1238. doi: 10.3934/dcds.2015.35.1231

[7]

José S. Cánovas. Topological sequence entropy of $\omega$–limit sets of interval maps. Discrete and Continuous Dynamical Systems, 2001, 7 (4) : 781-786. doi: 10.3934/dcds.2001.7.781

[8]

João Ferreira Alves, Michal Málek. Zeta functions and topological entropy of periodic nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 465-482. doi: 10.3934/dcds.2013.33.465

[9]

Piotr Oprocha. Specification properties and dense distributional chaos. Discrete and Continuous Dynamical Systems, 2007, 17 (4) : 821-833. doi: 10.3934/dcds.2007.17.821

[10]

Piotr Oprocha, Pawel Wilczynski. Distributional chaos via isolating segments. Discrete and Continuous Dynamical Systems - B, 2007, 8 (2) : 347-356. doi: 10.3934/dcdsb.2007.8.347

[11]

Lidong Wang, Xiang Wang, Fengchun Lei, Heng Liu. Mixing invariant extremal distributional chaos. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6533-6538. doi: 10.3934/dcds.2016082

[12]

Jaroslav Smítal, Marta Štefánková. Omega-chaos almost everywhere. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1323-1327. doi: 10.3934/dcds.2003.9.1323

[13]

Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, Alfredo Peris. Distributional chaos for strongly continuous semigroups of operators. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2069-2082. doi: 10.3934/cpaa.2013.12.2069

[14]

Andrew D. Barwell, Chris Good, Piotr Oprocha, Brian E. Raines. Characterizations of $\omega$-limit sets in topologically hyperbolic systems. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1819-1833. doi: 10.3934/dcds.2013.33.1819

[15]

Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195

[16]

Eric A. Carlen, Maria C. Carvalho, Jonathan Le Roux, Michael Loss, Cédric Villani. Entropy and chaos in the Kac model. Kinetic and Related Models, 2010, 3 (1) : 85-122. doi: 10.3934/krm.2010.3.85

[17]

Vadim S. Anishchenko, Tatjana E. Vadivasova, Galina I. Strelkova, George A. Okrokvertskhov. Statistical properties of dynamical chaos. Mathematical Biosciences & Engineering, 2004, 1 (1) : 161-184. doi: 10.3934/mbe.2004.1.161

[18]

Xiaomin Zhou. Relative entropy dimension of topological dynamical systems. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6631-6642. doi: 10.3934/dcds.2019288

[19]

Yun Zhao, Wen-Chiao Cheng, Chih-Chang Ho. Q-entropy for general topological dynamical systems. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 2059-2075. doi: 10.3934/dcds.2019086

[20]

Flaviano Battelli, Michal Fe?kan. Chaos in forced impact systems. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 861-890. doi: 10.3934/dcdss.2013.6.861

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (121)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]